Alert archive / Florida / Flood Watches in 2012
Flood Watch 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flood watch at Aug 20, 2012, 8:52 PM EDT for 7 counties in Florida. It took effect at Aug 21, 2012, 5:47 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2012, 8:52 PM EDT (00:52 UTC)
- In effect from
- Aug 21, 2012, 5:47 AM EDT
- Expired
- Aug 21, 2012, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
261 WGUS62 KJAX 210052 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 852 PM EDT MON AUG 20 2012 ...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA FOR TUESDAY... .A STATIONARY FRONTAL BOUNDARY OVER SOUTH GEORGIA...COMBINED WITH DISTURBANCES ALOFT ROTATING THROUGH OUR REGION...WILL LIKELY GENERATE ANOTHER ROUND OF WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS THROUGHOUT NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS ON TUESDAY. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ON TUESDAY AFTERNOON OVER SATURATED GROUND CONDITIONS WILL CREATE THE POTENTIAL FOR FLOODING...WITH FLASH FLOODING POSSIBLE IN URBAN AND LOW-LYING AREAS WHERE EXCESSIVE RAINFALL RATES OCCUR. FLZ020>025-030>033-035>038-040-220000- /O.NEW.KJAX.FA.A.0004.120821T1200Z-120822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA 852 PM EDT MON AUG 20 2012 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WATCH FOR ALL OF NORTHEAST FLORIDA. * FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING * WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TRAVERSE NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS ON TUESDAY. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES...FEATURING EXCESSIVE RAINFALL RATES...ARE EXPECTED TO MOVE OVER SATURATED GROUND CONDITIONS. FLASH FLOODING IS POSSIBLE IN URBAN AND LOW- LYING AREAS WHERE HEAVIER DOWNPOURS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD OR FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NELSON
2 follow-up statements
475 WGUS62 KJAX 210947 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 547 AM EDT TUE AUG 21 2012 ...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA TODAY... .A STATIONARY FRONTAL BOUNDARY OVER CENTRAL GEORGIA...COMBINED WITH DISTURBANCES ALOFT ROTATING THROUGH OUR REGION...WILL LIKELY GENERATE ANOTHER ROUND OF WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS OVER NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES THIS AFTERNOON OVER SATURATED GROUND CONDITIONS WILL CREATE THE POTENTIAL FOR FLOODING...WITH FLASH FLOODING POSSIBLE IN URBAN AND LOW-LYING AREAS WHERE EXCESSIVE RAINFALL RATES OCCUR. FLZ020>025-030>033-035>038-040-220000- /O.EXT.KJAX.FA.A.0004.120821T0947Z-120822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA 547 AM EDT TUE AUG 21 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * ALL OF NORTHEAST FLORIDA. * THROUGH THIS EVENING * WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TRAVERSE NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES...FEATURING EXCESSIVE RAINFALL RATES...ARE EXPECTED TO MOVE OVER SATURATED GROUND CONDITIONS. FLASH FLOODING IS POSSIBLE IN URBAN AND LOW- LYING AREAS WHERE HEAVIER DOWNPOURS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD OR FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
908 WGUS62 KJAX 220001 FFAJAX FLOOD WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 801 PM EDT TUE AUG 21 2012 FLZ020>025-030>033-035>038-040-220115- /O.EXP.KJAX.FA.A.0004.000000T0000Z-120822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA 801 PM EDT TUE AUG 21 2012 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR A PORTION OF NORTHEAST FLORIDA HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 20, 2:29 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 20, 2:29 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT MON AUG 20 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY... A PERSISTENT UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MIDWEEK. A FRONTAL BOUNDARY IS MEANDERING OVER SRN LA TO S/CENTRAL GA AND SC/NC COAST. A MID/UPPER TROUGH EXTENDS FROM THE GREAT LAKES TO THE WRN GULF OF MEXICO AND A STRONG UPPER JET IS PULLING A CONVEYOR BELT OF TROPICAL MOISTURE FROM THE SRN GULF NORTHEASTWARD ALONG THE EAST SIDE OF THE TROUGH. THE LOCAL AREA WILL BE UNDER THE FAVORABLE RIGHT REAR QUADRANT OF THE UPPER JET AS THE TROUGH SLOWLY MOVES EAST AND PUSHES THE FRONTAL BOUNDARY INTO OUR AREA. PWATS WILL REMAIN NEAR 2 INCHES. SHOWERS/STORMS PREVALENT OVER THE GULF WATERS WILL PUSH INLAND EARLY EACH MORNING AND INCREASE IN COVERAGE FROM W TO E AS EMBEDDED SHORTWAVE TROUGHS INTERACT WITH AN UNSTABLE LOW LEVEL AIRMASS AND LINGERING OUTFLOW BOUNDARIES. OUR REGION IS UNDER A SLIGHT RISK FOR SEVERE STORMS FOR THE REST OF THIS AFTN AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN TUE AS A LOW FORMS ALONG THE FRONT AND TRAVERSES OVER SRN GA. WILL GO WITH LIKELY (60-70%) POPS AGAIN TUE. BY WED/THURS THE FRONTAL BOUNDARY WILL SAG SOUTH WITH DRIER AIR MOVING INTO SE GA. HAVE 20-40% POPS FOR SE GA AND HAVE CAPPED POPS AT 50% OVER NE FL. WITH DEEP MOISTURE STILL IN PLACE AND NE FL WITHIN RRQ OF UPPER JET...POPS COULD END UP BEING MUCH HIGHER WED. WITH CLOUDS AND RAIN...WILL KEEP TEMPS SLIGHTLY BELOW NORMAL TUESDAY ALTHOUGH SOME AREA COULD BREAK OUT INTO THE UPPER 80S. TEMPS WILL BE NEAR NORMAL FOR REST OF THE WEEK. .LONG TERM...FRIDAY THROUGH MONDAY... MODELS ARE TRYING TO COME TO AN AGREEMENT FOR THE EXTENDED PERIOD. AT TIMES THERE HAS BEEN AGREEMENT THEN DISCREPANCIES CROP UP IN THE NEXT RUN. MID LEVEL TROUGH WILL LIKELY LIFT NORTH INTO THE WEEKEND THEN REAPPEAR OVER THE DEEP SOUTH SUNDAY...ALTHOUGH THE ENCROACHING TROPICAL SYSTEM WILL BE THE FINAL DETERMINING FACTOR LATE IN THIS PERIOD. AT THE SURFACE...A BACK-DOOR COLD FRONT DRIFTS INTO NE FL WITH COASTAL TROUGH FORMING SUNDAY. GIVEN THE VARIATIONS IN MODEL RUNS AND THE UNCERTAINTY WHERE THE TROPICAL SYSTEM WILL TRACK...WILL KEEP STATUS QUO FOR NOW AND KEEP LOW END CHANCE POPS EACH AFTERNOON. TEMPS WILL BE NEAR TO SLIGHTLY BELOW CLIMO WITH HIGH TEMPS IN THE 80S AND MINS IN THE 70S. && .AVIATION... HAVE TEMPO FOR TSRA THIS AFTERNOON WITH GUSTY WINDS AND MVFR/IFR CONDITIONS. ABUNDANT RAINFALL WILL LIKELY PRODUCE LOW CLOUDS/FOG AGAIN TONIGHT AND HAVE TEMPO FOR LIFR CIGS BASICALLY FROM 08Z TO 12Z. && .MARINE... SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THURSDAY THEN ON FRIDAY THE FRONTAL BOUNDARY IS FORECAST TO SAG INTO THE LOCAL AREA PRODUCING EAST WINDS WHICH CONTINUE INTO SATURDAY. NOCTURNAL SURGES MAY PRODUCE SCEC CONDITIONS AT TIMES. SEAS WILL REMAIN MOSTLY 2-3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 84 71 87 / 60 60 50 30 SSI 74 82 74 85 / 60 60 60 40 JAX 71 85 70 87 / 60 70 60 50 SGJ 73 83 72 87 / 60 60 50 50 GNV 71 84 71 86 / 70 70 60 50 OCF 73 85 73 87 / 60 70 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/HESS
Hazardous weather outlook, Aug 20, 2:30 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON AUG 20 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-210833- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 230 PM EDT MON AUG 20 2012 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MUCH OF THE WEEK... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON ACROSS NORTHEAST FLORIDA... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON WITH SCATTERED STRONG TO ISOLATED SEVERE STORMS POSSIBLE ACROSS NORTHEAST FLORIDA. ACTIVITY WILL TRACK TO THE NORTHEAST AROUND 20 TO 25 MPH. PERIODS OF HEAVY RAINFALL ARE LIKELY TODAY WITH LOCAL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. DURING THE AFTERNOON ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP. WIND GUSTS OF 40 TO 60 MPH AND HAIL WILL BE THE MAIN CONCERNS IN STRONGER STORMS AS WELL AS FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY THROUGH MIDWEEK WHICH WILL TRIGGER NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. SCATTERED STRONG STORMS ARE EXPECTED... WITH GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND WIDESPREAD HEAVY DOWNPOURS. WIDESPREAD RAINFALL TOTALS OF 2 TO 5 INCHES ARE EXPECTED ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...AND LOCALIZED FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS. DRIER AIR WILL FILTER OVER SOUTHEAST GEORGIA ON THURSDAY...THEN OVER NORTHEAST FLORIDA ON FRIDAY...WHICH WILL BRING LOWER RAIN CHANCES INTO NEXT WEEKEND. EASTERLY FLOW IS EXPECTED EARLY NEXT WEEK...AND AN INCREASE IN RIP CURRENT RISK IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY IF FLOODING IS OBSERVED...OR IS WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE/JCH
In the hours before
Local storm report, Aug 20, 4:25 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING 3 NNW FLAGLER BEACH 29.52N 81.14W
08/20/2012 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN ACROSS A1A
DUE TO LIGHTNING STRIKE.
&&
JHESSLocal storm report, Aug 20, 4:31 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLOOD 3 WSW ORTEGA 30.26N 81.75W
08/20/2012 DUVAL FL TRAINED SPOTTER
DRAINAGE DITCH OVERFLOWED CAUSING FLOODING ON HARLOW
BLVD. 3.2 INCHES OF RAINFALL.
&&
MMLocal storm report, Aug 20, 4:49 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD 4 SW ARLINGTON 30.30N 81.65W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS CARS STRANDED
DUE TO FLOODED ROADWAYS THROUGHOUT THE SAN MARCO AREA OF
JACKSONVILLE.
0355 PM FLOOD 5 S ARLINGTON 30.26N 81.62W
08/20/2012 DUVAL FL LAW ENFORCEMENT
JACKSONVILLE SHERIFFS OFFICE REPORTS THAT POWERS ROAD
FROM TOLEDO ROAD TO UNIVERSITY BOULEVARD IS CLOSED DUE TO
FLOODING.
0400 PM HEAVY RAIN 4 NNE MANDARIN 30.21N 81.62W
08/20/2012 U0.00 INCH DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A ROOF COLLAPSE
AT AN APARTMENT COMPLEX ALONG SAN JOSE BOULEVARD DUE TO
HEAVY RAINFALL.
0400 PM FLOOD 5 NNE LAKESIDE 30.20N 81.74W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS FLOODING ALONG
BLANDING BOULEVARD IN THE VICINITY OF INTERSTATE 295 IN
SOUTHERN DUVAL COUNTY.
0406 PM FLOOD 5 NNE LAKESIDE 30.20N 81.75W
08/20/2012 DUVAL FL BROADCAST MEDIA
WTEV BROADCAST MEDIA REPORTS ONE CAR TRAPPED BY FLOOD
WATERS IN THE ARGYLE AREA OF JACKSONVILLE.
0418 PM FLOOD 6 N ORANGE PARK 30.25N 81.69W
08/20/2012 DUVAL FL BROADCAST MEDIA
WTEV BROADCAST MEDIA REPORTS A HOME FLOODED IN THE ORTEGA
AREA OF JACKSONVILLE...WITH RESIDENTS REQUIRING
ASSISTANCE FROM JACKSONVILLE FIRE RESCUE.
&&
NELSONSpecial weather statement, Aug 20, 5:32 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT MON AUG 20 2012
FLZ037-040-202215-
MARION-PUTNAM-
532 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND EASTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 615 PM EDT...
AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF LYNNE...MOVING NORTHEAST AT
30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LYNNE...
BURBANK...FORT MCCOY...JUNIPER SPRINGS...SALT SPRINGS AND WELAKA
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8217 2962 8170 2937 8147 2936 8149
2932 8167 2928 8164 2919 8164 2897 8193
TIME...MOT...LOC 2132Z 233DEG 25KT 2916 8190
SHULERLocal storm report, Aug 20, 6:05 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLOOD 3 W ARLINGTON 30.33N 81.65W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
A HOME IN THE ENGLEWOOD AREA OF JACKSONVILLE. THE CAR IN
THIS RESIDENTS HOME IS FLOODED AND THERE IS SIGNIFICANT
STREET FLOODING IN THE AREA.
0453 PM TSTM WND DMG 4 W TALBOT ISLAND 30.46N 81.48W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A TREE DOWN
OVER A ROADWAY IN THE CEDAR POINT AREA OF EASTERN DUVAL
COUNTY.
0453 PM FLOOD 5 SSE SAN MARCO 30.25N 81.63W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
IN FLOOD WATERS.
0501 PM FLOOD 6 NNE LAKESIDE 30.20N 81.72W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A SINKHOLE DUE
TO FLOOD WATERS BEHIND AN APARTMENT COMPLEX NEAR NAVAL
AIR STATION JACKSONVILLE.
0511 PM FLOOD 5 S ARLINGTON 30.27N 81.60W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
A HOME IN THE BOWDEN AREA OF JACKSONVILLE NEAR UNIVERSITY
BOULEVARD.
0512 PM FLOOD 5 S ARLINGTON 30.27N 81.60W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS STREETS FLOODED
ALONG SABENA ROAD IN DOWNTOWN JACKSONVILLE NEAR
UNIVERSITY BOULEVARD.
0512 PM FLOOD 4 SW ARLINGTON 30.30N 81.66W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
A HOME IN THE SAN MARCO AREA OF JACKSONVILLE.
0515 PM FLOOD 4 WSW DOWNTOWN JACKSONV 30.31N 81.71W
08/20/2012 DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA REPORTS SIGNIFICANT INUNDATION DUE TO
FLOOD WATERS NEAR THE INTERSECTION OF ROOSEVELT BOULEVARD
AND SOUTH EDGEWOOD AVENUE IN THE AVONDALE AREA OF
DOWNTOWN JACKSONVILLE.
0515 PM FLOOD 5 W ARLINGTON 30.33N 81.69W
08/20/2012 DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA REPORTS SIGNIFICANT INUNDATION DUE TO
FLOODING AT THE INTERSECTION OF MCCOYS CREEK BOULEVARD
AND STOCKTON STREET IN DOWNTOWN JACKSONVILLE.
0516 PM FLOOD 3 SSE ARLINGTON 30.30N 81.59W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS FLOODED STREETS
IN SOUTHSIDE JACKSONVILLE IN THE AREA BETWEEN ATLANTIC
BOULEVARD AND BEACH BOULEVARD NEAR UNIVERSITY BOULEVARD
SOUTH.
0518 PM FLOOD 3 N MANDARIN 30.19N 81.65W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
IN FLOOD WATERS IN THE SOUTHBOUND LANE OF THE APPROACH TO
THE BUCKMAN BRIDGE.
0525 PM FLOOD 5 NNW ARLINGTON 30.40N 81.64W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS THAT NORTH MAIN
STREET AND ZOO PARKWAY IS CLOSED UNTIL FURTHER NOTICE DUE
TO CONCRETE CRACKING UNDERNEATH AN OVERPASS AND SHIFTING.
0527 PM FLOOD SSE ARLINGTON 30.33N 81.60W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A SINKHOLE ON
UNIVERSITY BOULEVARD NORTH AND ARLINGTON ROAD.
0530 PM FLOOD 5 SSE SAN MARCO 30.25N 81.63W
08/20/2012 DUVAL FL EMERGENCY MNGR
DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
IN FLOOD WATERS IN THE SAN JOSE AREA OF JACKSONVILLE.
&&
NELSONSpecial weather statement, Aug 20, 6:39 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT MON AUG 20 2012
FLZ037-038-202315-
FLAGLER-PUTNAM-
639 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 715 PM EDT...
AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHEAST OF CRESCENT CITY...OR
7 MILES NORTH OF PIERSON...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CRESCENT CITY...
ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2938 8115 2925 8139 2926 8142
2939 8143 2937 8145 2935 8156 2941 8161
2965 8120 2944 8110 2942 8110
TIME...MOT...LOC 2240Z 234DEG 25KT 2935 8142
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:43 AM EDT | Special Weather Statement | JAX | Gilchrist | 47 min |
| Aug 21, 11:29 AM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 21, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Union | 21 min |
| Aug 21, 11:53 AM EDT | Special Weather Statement | JAX | Alachua | 37 min |
| Aug 21, 12:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 43 min |
| Aug 21, 12:58 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| Aug 21, 1:11 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
| Aug 21, 1:24 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 111 min |
| Aug 21, 1:52 PM EDT | Areal Flood Warning | JAX | Alachua, Marion, Putnam | 113 min |
| Aug 21, 1:52 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Aug 21, 1:57 PM EDT | Special Weather Statement | JAX | Marion | 63 min |
| Aug 21, 2:08 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 52 min |
| Aug 21, 2:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 21, 2:36 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 84 min |
| Aug 21, 4:10 PM EDT | Special Marine Warning | JAX | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.